• question-icon

    What causes nasal bleeding while on Eliquis for atrial fibrillation?

default
Posted on Mon, 31 Jul 2017 in Hypertension and Heart Disease
Question: Hi, I just started eliquis for A fib. Tonight I had the worst nosebleed of my life - and I typically get them quite often. I still am not sure of the correct treatment - tilt head back or not, pinch nose or not, blow any clots out or not ... Any advice would be greatly appreciated. Thank you in advance for your help!
Sincerely,
XXXX
0000
doctor
Answered by Dr. Ilir Sharka 56 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome on HCM!

Your symptoms could be related to blood thinning and high blood pressure. Local trauma can not be excluded either.

I recommend tilt your head back and pinch your nose. It is necessary to measure your blood pressure values.

If the bleeding persists, I recommend going to the ER for a careful physical exam and a complete blood count and coagulation tests.

In the meantime, I recommend avoiding the next dose of eliquis.

Hope to have been helpful!

Let me know about everything!

Wishing good health,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7434 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Complete blood count

doctor1 MD

Hi Doctor, My Mother is suffering with thyroid past 4 years, her age is 43,weight 97KG, height 5.3 feet. Below i am attaching test report s and...

doctor1 MD

Could the undermentioned response be due to Thalesimia Trait? as the pesrosn the question was asked for was diagnosed as having a Thalasemia trait....

doctor1 MD

I have been experiencing headaches on a daily bases for the pass two days. In addition, I recently had blood work done with all normal values with...

doctor1 MD

Since I was about 19 (I am 28 now) I have had high white blood cells counts without the presence of infection or sickness. I never followed up with...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2